Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Salty taste in mouth on taking Bactrim and prednisone, sweet taste at the back of tongue with Nystatin. Do these drugs affect taste buds?

I took Bactrim and Prednisone for a sinus infection a month ago. I started to have a salty taste in my mouth while taking these and got a white coat on my tongue. I stopped taking the drugs, and my ENT gave me Nystatin . I finished the tongue looks better...but now I have a sweet taste on the back of my tongue. What could be causing that? Can taking these drugs permanently affect my taste buds?
Asked On : Sat, 12 Jan 2013
Answers:  2 Views:  569
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to healthcare Magic!
The bitter taste in mouth is the symptom due to many drugs including bactrim which is a sulfa drug and also the prednisolone.
The alteration of taste is never permanent and will resolve after 3-4 days of stopping the drug.
The sweet taste you are feeling is probably the overshoot of feeling the normal as sweet because the bitter is getting resolve.
you will very soon get adjusted to the normalcy.
I hope the advise would be informative and useful for you.
Take Care!
Answered: Fri, 26 Jul 2013
I find this answer helpful
Pediatrician Dr. Venkata Subrahmanaym Mukkavilli's  Response
Thank you for asking question on health care magic
prednisolone when taken for quite some time will have anti inflammatory action (immunosuppression) leads to more frequent infections specially fungal infections are caused by prolonged use of anbiotics. use any drugs for long timme gives rise to some abnormal taste to the tongue
Hope this answer will serve your purpose
Take care
Dr.M.V.Subrahmanyam MD;DCH
Associate professor of pediatrics
Answered: Fri, 26 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor